Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 30, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 30, 2004, 7:07 PM EDT for Scott County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 7:07 PM EDT (23:07 UTC)
- Expired
- May 30, 2004, 10:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Scott County, KY
The radar
The Louisville radar (KLVX), 119 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 302309
FFWLMK
KYC209-310200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
707 PM EDT SUN MAY 30 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SCOTT COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 1000 PM EDT
* AT 704 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
HAS OCCURRED OVER SCOTT COUNTY KENTUCKY INCLUDING THE CITY OF
GEORGETOWN. MORE HEAVY RAIN WILL BE MOVING THROUGH SCOTT COUNTY AND
WILL LIKELY CAUSE FLASH FLOODING.
* SOME LOCATIONS IN THE WARNING INCLUDE GEORGETOWN
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.
LAT...LON 3834 8475 3820 8473 3814 8463 3821 8443
3848 8457
$$
SCHOLZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 30, 2:30 PM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, May 30, 2:30 PM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT SUN MAY 30 2004 ...STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON AND OVERNIGHT... ...A TORNADO WATCH IS IN EFFECT UNTIL 8 PM EDT... SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS A WARM FRONT EXTENDING FROM NEAR JACKSON...NORTHWEST ACROSS CINCINATTI...TOWARDS INDIANAPOLIS. STRONG STORMS HAVE MOVED FROM CENTRAL INTO EASTERN KENTUCKY. ACROSS SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY...PARTLY CLOUDY SKIES HAVE ALLOWED RAPID DESTABILIZATION. SCATTERED SEVERE STORMS HAVE DEVELOPED ACROSS PORTIONS OF SOUTH CENTRAL INDIANA...AND ARE EXPECTED ACROSS WEST CENTRAL KENTUCKY DURING THE EVENING HOURS. STRONG UPPER LEVEL TROUGH WILL BECOME NEGATIVELY TILTED AND WILL MOVE INTO THE LOWER MISSOURI VALLEY OVERNIGHT. STRONG LINEAR FORCING WILL AID IN DEVELOPING A SQUALL LINE THAT WILL MOVE ACROSS REGION DURING THE LATE EVENING HOURS AND OVERNIGHT. WITH STRONG MID-LEVEL WINDS...BOW ECHOS AND WIDESPREAD DAMAGING WINDS ARE LIKELY WITH THIS SQUALL LINE. AS FRONT PASSES OUT OF EASTERN KENTUCKY EARLY TOMORROW...MUCH LOWER DEWPOINTS WILL BRING RAPID CLEARING DURING THE AFTERNOON FROM WEST TO EAST. MUCH LOWER DEWPOINTS WILL ALLOW COOLER TEMPERATURES FOR TUESDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...TORNADO WATCH UNTIL 8 PM EDT. KY...TORNADO WATCH FOR WEST CENTRAL KENTUCKY THROUGH 8 PM EDT. && DENMAN
Hazardous weather outlook, May 30, 1:30 PM EDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 130 PM EDT SUN MAY 30 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-310900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 130 PM EDT (1230 PM CDT) SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THE WESTERN PORTION OF THE OUTLOOK ARE IN A MODERATE RISK FOR SEVERE WEATHER THIS AFTERNOON AND OVERNIGHT WHILE THE EASTERN PORTION OF THE OUTLOOK AREA IS IN A SLIGHT RISK. THE DIVISION IS BASICALLY ALONG INTERSTATE 65. A LATE SPRING STORM SYSTEM WILL MOVE INTO THE UPPER MISSISSIPPI VALLEY TONIGHT. THIS SYSTEM WILL SPAWN A STRONG COLD FRONT WHICH WILL SWEEP ACROSS THE OUTLOOK AREA. STORMS ARE EXPECTED TO DEVELOP AHEAD OF THE APPROACHING COLD FRONT THIS AFTERNOON.THE COMBINATION OF STRONG WIND SHEAR...INSTABILITY AND LINEAR LIFT ASSOCIATED WITH THE FRONT WILL TRIGGER A SQUALL LINE WITH EMBEDDED SUPERCELL STORMS AND THE POTENTIAL FOR ISOLATED TORNADOES THIS AFTERNOON AND TONIGHT. SEVERE STORMS MAY INHABIT THE ENTIRE LENGTH OF THE LINE ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY AND PRODUCE WIDESPREAD WIND DAMAGE. LARGE HAIL ASSOCIATED WITH SUPERCELLS IS LIKELY AS WELL. ALTHOUGH THE STORMS WILL BE FAST MOVING SOME MAY PRODUCE VERY HEAVY RAIN IN A SHORT PERIOD OF TIME SO LOCAL FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND TONIGHT. DK
In the hours before
Local storm report, May 30, 6:28 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
628 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM FLASH FLOOD CRESTWOOD 38.34N 85.48W
05/30/2004 OLDHAM KY LAW ENFORCEMENT
NUMEROUS ROADS CLOSED IN THE CITY.
&&
WAIDLEY/SZAPPANOSLocal storm report, May 30, 6:30 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
630 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL RICHMOND 37.74N 84.29W
05/30/2004 0.75 INCH MADISON KY LAW ENFORCEMENT
&&
WAIDLEY/SZAPPANOSLocal storm report, May 30, 6:41 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
641 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST LEXINGTON 38.04N 84.46W
05/30/2004 58 MPH FAYETTE KY LAW ENFORCEMENT
NEAR MASTERSON STATION PARK.
&&
SZAPPANOSLocal storm report, May 30, 6:44 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG JEFFERSONVILLE 38.30N 85.73W
05/30/2004 CLARK IN AMATEUR RADIO
PIC PAK STORE ON 10TH STREET ROOF TORN UP.
&&
SZAPPANOSLocal storm report, May 30, 6:57 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
657 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG NICHOLASVILLE 37.88N 84.58W
05/30/2004 JESSAMINE KY LAW ENFORCEMENT
TREES DOWN IN THE CITY AND COUNTY WIDE.
&&
SZAPPANOSLocal storm report, May 30, 7:04 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
704 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD GEORGETOWN 38.21N 84.55W
05/30/2004 SCOTT KY EMERGENCY MNGR
NUMEROUS STREET IN THE CITY AND SOME HOMES FLOODED IN
BRADFORD SUB DIVISION.
&&
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 12:27 AM EDT | Severe Thunderstorm Warning | LMK | Edmonson, Warren | 33 min |
| May 30, 2:32 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 28 min |
| May 30, 3:15 PM EDT | Tornado Warning | LMK | Jefferson | 30 min |
| May 30, 3:27 PM EDT | Tornado Warning | LMK | Logan | 33 min |
| May 30, 3:44 PM EDT | Tornado Warning | LMK | Jefferson | 31 min |
| May 30, 3:57 PM EDT | Tornado Warning | LMK | Oldham | 33 min |
| May 30, 4:07 PM EDT | Tornado Warning | LMK | Ohio | 38 min |
| May 30, 4:28 PM EDT | Tornado Warning | LMK | Henry, Oldham | 47 min |
| May 30, 4:30 PM EDT | Tornado Warning | LMK | Garrard, Madison | 60 min |
| May 30, 4:37 PM EDT | Tornado Warning | LMK | Anderson | 23 min |
| May 30, 4:44 PM EDT | Tornado Warning | LMK | Jefferson | 46 min |
| May 30, 4:52 PM EDT | Tornado Warning | LMK | Woodford | 38 min |
| May 30, 4:52 PM EDT | Tornado Warning | LMK | Jefferson | 43 min |
| May 30, 4:56 PM EDT | Tornado Warning | LMK | Shelby | 39 min |
| May 30, 5:00 PM EDT | Tornado Warning | LMK | Fayette, Jessamine | 60 min |
| May 30, 5:16 PM EDT | Tornado Warning | LMK | Henry, Oldham | 44 min |
| May 30, 5:22 PM EDT | Flash Flood Warning | LMK | Henry, Oldham | 113 min |
| May 30, 5:35 PM EDT | Tornado Warning | LMK | Shelby, Spencer | 40 min |
| May 30, 5:42 PM EDT | Tornado Warning | LMK | Franklin | 48 min |
| May 30, 5:47 PM EDT | Flash Flood Warning | LMK | Madison | 28 min |
| May 30, 6:06 PM EDT | Severe Thunderstorm Warning | LMK | Woodford | 24 min |
| May 30, 6:18 PM EDT | Flash Flood Warning | LMK | Woodford | 3 hr |
| May 30, 6:18 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 27 min |
| May 30, 6:30 PM EDT | Flash Flood Warning | LMK | Madison | 3 hr |
| May 30, 6:30 PM EDT | Flash Flood Warning | LMK | Franklin | 3 hr |
| May 30, 6:30 PM EDT | Severe Thunderstorm Warning | LMK | Fayette | 30 min |
| May 30, 7:07 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 38 min |
| May 30, 7:30 PM EDT | Flash Flood Warning | LMK | Clark | 3 hr |
| May 30, 7:49 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham | 51 min |
| May 30, 7:49 PM EDT | Tornado Warning | LMK | Garrard | 26 min |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.